Louisiana, 2004

Damaging Wind in Louisiana, July 2, 2004

July 2, 2004 · NWS LCH · 1 event in 1 county or zone

Several trees were blown down on Highway 463.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several trees were blown down on Highway 463.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 2, 1:43 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 2, 1:43 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CDT FRI JUL  2 2004

.DISCUSSION...
MID TO UPPER LEVEL TROUGH OVER THE FORECAST AREA THIS EVENING WILL
MOVE TO SOUTHEAST LOUISIANA BY EARLY MORNING SATURDAY. TROUGH AXIS IS
THEN PROGGED TO RETROGRADE SLOWLY WESTWARD AS A LOW DEVELOPS IN THE
CENTRAL GULF OF MEXICO SOUTH OF SOUTHEAST LOUISIANA SATURDAY NIGHT
AND THEN DEVELOPS WESTWARD TOWARD THE SOUTHWEST GULF OF MEXICO
MONDAY. THIS SYSTEM WILL NOT HAVE MUCH POTENTIAL FOR PRODUCING
INSTABILITY OVER THE LOCAL AREA THROUGH MONDAY.

AT THE SURFACE...HIGH PRESSURE WILL PREVAIL THROUGH MONDAY.

RELATIVELY DRY CONDITIONS WILL PERSIST THROUGH MONDAY.

WITH LITTLE INSTABILITY...SURFACE HIGH PRESSURE AND DRYING...POPS
WILL BE ON THE LOW SIDE THROUGH MONDAY.

DURING THE OUTLOOK PERIOD...TUESDAY THROUGH FRIDAY...SCATTERED
SHOWERS AND THUNDERSTORMS SHOULD RETURN DURING MID WEEK AS THE MID
TO UPPER LEVEL LOW IN THE SOUTHWEST GULF MONDAY DEVELOPS NORTHWARD
TO PRODUCE A TROUGH/LOW IN CENTRAL OR EASTERN TEXAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  92  75  92 /  10  10   0   5
BPT  74  92  75  93 /  10   0   0   5
AEX  73  94  74  93 /  20  10   0   5
LFT  75  92  76  93 /  20  10   0   5
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20/20
Hazardous weather outlook, Jul 2, 4:45 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CDT FRI JUL 2 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
031100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
545 AM CDT FRI JUL 2 2004

.DAY ONE...TODAY AND TONIGHT...
SEVERE WEATHER IS NOT EXPECTED.

NUMEROUS SHOWERS AND THUNDERSTORMS...IN ASSOCIATION WITH A PASSING
UPPER-LEVEL DISTURBANCE...CAN BE EXPECTED ACROSS ACADIANA EARLY THIS
MORNING. BY THE AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL
AGAIN DEVELOP AS THE SEA BREEZE AND OUTFLOWS FROM STORMS COMBINE WITH
A MOIST UNSTABLE AIRMASS.

SEVERAL RIVER POINTS REMAIN IN FLOOD DUE TO PREVIOUS RAINFALL RUNOFF.
PLEASE SEE THE RIVER FLOOD STATEMENT ISSUED BY THIS OFFICE FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
DRIER AIR WILL FILTER INTO THE REGION OVER THE WEEKEND...WITH ONLY
ISOLATED SHOWERS AND STORMS EXPECTED SATURDAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL RETURN BY THE MIDDLE OF NEXT WEEK AS THE NEXT
UPPER-LEVEL SYSTEM DEVELOPS OVER TEXAS. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

LGE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
July 2, 3:45 PM CST
Where
Vernon County, Pitkin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.933, -92.933

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412904.